MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 13X10X10MM; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 13X10X10MM; BONE STAPLE
Model Number SE-1310
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Expiration date unknown.Complainant part is not expected to be returned for manufacturer review/ investigation.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent an open reduction internal fixation (orif) of the tibia medial malleolus surgery using the bme continuous compression implants (cci) speed compression implant kit.The cci implant came off the insertion handle when inserting into the distal tibia.The surgeon tried to re-assemble onto insertion handle with lamina spreader, however, it does not work.The surgeon inserted a cci implant into the bone with lamina spreader holding implant legs apart.On final bone reduction evaluation, the fracture was not aligned properly.The cci implant was removed.Fracture re-reduced.Another cci implant of the same size was used without incident maintaining perfect reduction.The procedure was successfully completed with a five (5) minutes surgical delay.The patient outcome as planned.Concomitant device reported: unknown lamina spreader (part # unknown, lot # unknown, quantity 1).This complaint involves one (1) device.This report is for one (1) speed compression implant kit 13 x 10 x 10mm.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: e4: exp.Date.H3, h6: device history lot part number: se-1310 bme lot number: bse170951 manufacturing date or release to warehouse date: (b)(6) 2018 place of manufacture: biomedical enterprises, san antonio, tx lot expiration date: (b)(6) 2022 dhr review: a review of the device history record for lot# bse170951 was performed and there were no non conformance's or manufacturing irregularities identified during the manufacture of this product or any subcomponents, which would contribute to this complaint condition.Device history batch null, device history review this lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture thcorrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initialat would contribute to this complaint condition.H3, h6: investigation summary product was not returned.Based on the information available, it has been determined that no medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEED COMPRESSION IMPLANT KIT 13X10X10MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8932503
Report Number2939274-2019-60097
Device Sequence Number13513677
Product Code JDR
UDI-Device Identifier00810633020142
UDI-Public(01)00810633020142
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2022
Device Model NumberSE-1310
Device Catalogue NumberSE-1310
Device Lot NumberBSE170951
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date09/24/2019
Patient Sequence Number1